What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 10, 12:56 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 10, 12:56 PM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
156 PM CDT Thu Jun 10 2021
.SHORT TERM...(Tonight through Saturday night)
Issued at 156 PM CDT Thu Jun 10 2021
A weak upper level shortwave, evident on IR water vapor imagery
is slowly advancing east southeastward across northeast Missouri
and central Illinois this afternoon. This is likely leading to
enhanced large scale ascent - helping to increase coverage of
showers and thunderstorms that are gathered along broad surface
troughing in the Ohio River corridor. The airmass remains
saturated with a blend of satellite/observation based
precipitable water estimates still at 1.6 to 1.8 inches. This is
leading to very efficient rainfall rates, with a quick 0.75 to
1.00" of rain already observed today in slow moving showers. This
is expected to continue through the afternoon. Breaks in the
overcast in the east, and general clearing in the west have
allowed temperatures to warm up sufficiently for about 1000 to
1500 J/kg of MLCAPE which is allowing for stronger convection than
we have seen the last few days.
Localized flooding from slow moving heavy rain will be the main
concern through the evening. The focus of convection will likely
slowly nudge southeastward through the late afternoon, but much of
the area currently being impacted will retain a decent chance of
precip through sunset. Activity will likely wane after sunset,
save perhaps the easternmost part of the area that will remain
ahead of the passing trough axis through midnight or so. Patchy
fog appears a safe bet in the overnight hours and it may be
locally dense.
Friday most of the synoptic scale forcing mechanisms will depart,
but the airmass will remain quite saturated through the lower half
of the column with surface dewpoints remaining in the low 70s.
With afternoon highs moving into the low 90s in most locales it's
not difficult to picture a few residual boundaries or
differential heating zones aiding in popping scattered showers and
thunderstorms in the afternoon, particularly in the east. With
MLCAPEs 1500-2000 J/kg and drier mid level air working in a pulse
severe storm or two can't be ruled out and locally heavy rain will
be likely with any activity.
Saturday upper level and surface ridging begin to muscle their way
into the area, but NAM/GFS/ECMWF continue to show weak ripples in
the flow so at least some rain/thunder chances remain. High temps
will be in the 90 to 93 degree range with heat indices amid low
70s dewpoints flirting with 100 degrees.
.LONG TERM...(Sunday through Thursday)
Issued at 156 PM CDT Thu Jun 10 2021
Long range model output shows mid tropospheric amplification next
week, with ridging centered over the Four Corners region, and a
trough deepening over the east U.S. This will place us in NNW flow
aloft with high pressure settling south and becoming more of an
influence with time.
The only precip targets are Sunday, then again Tuesday. Both the EC
and CMC are persistent with a signal for convection Sunday. However
the chance is rather slight given little support aloft. Dew point
boundary, weak convergence and daytime heating may be enough, but
that's about it. The other chance, only seen in the GFS is Tuesday,
and briefly the CMC Tuesday evening, with a secondary front. The EC
does not show this. At this time, confidence is not high enough to
include in the forecast. Better forcing aloft stays east.
Temperatures will be close to normal through the period.
&&
.AVIATION...
Issued at 1229 PM CDT Thu Jun 10 2021
Showers and a few thunderstorms are spinning about broad/weak
troughing from southwest Missouri to southwest Indiana. The
shower coverage is increasing and likely will continue through the
afternoon. This activity is slow moving and visibility drops to 1
to 2 miles should be expected. Prevailing conditions should be
VFR across SEMO decreasing to high MVFR in southwest Indiana.
Convective activity should begin to wane around sunset. Areas of
overnight fog and low clouds may deteriorate into IFR conditions
especially across northwest KY and southwest Indiana before
improving in the late morning.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...JGG
LONG TERM...08
AVIATION...JGG
Hazardous weather outlook, Jun 10, 1:38 PM CST, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
238 PM CDT Thu Jun 10 2021
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
238 PM CDT Thu Jun 10 2021
This Hazardous Weather Outlook is for portions of southern
Illinois, southwestern Indiana, western Kentucky, and southeastern
Missouri.
.DAY ONE...Today and Tonight
Scattered thunderstorms will continue into the early evening then
diminish. Heavy rainfall could cause isolated instances of flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Isolated to scattered thunderstorms are forecast through Sunday.
Locally heavy rainfall and lightning are the primary hazards.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 10, 11:38 AM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Paducah KY
1238 PM CDT Thu Jun 10 2021
ILZ077-078-082-083-085>094-INZ081-082-085>088-KYZ001>008-010-011-
013>016-018>020-MOZ086-087-100-110>112-114-101930-
Edwards-Wabash-Hamilton-White-Williamson-Saline-Gallatin-Union-
Johnson-Pope-Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-
Vanderburgh-Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Livingston-Marshall-Crittenden-Lyon-Caldwell-
Union KY-Webster-Hopkins-Henderson-Daviess-McLean-Bollinger-
Cape Girardeau-Wayne MO-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Albion, Mount Carmel, McLeansboro, Carmi,
Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda,
Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch,
Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman,
Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland,
Benton, Marion, Eddyville, Princeton, Morganfield, Dixon,
Madisonville, Henderson, Owensboro, Calhoun, Marble Hill,
Cape Girardeau, Jackson, Piedmont, Bloomfield, Sikeston,
Charleston, and New Madrid
1238 PM CDT Thu Jun 10 2021
...LOCALLY HEAVY RAIN THIS AFTERNOON...
At 1235 PM, numerous showers and thunderstorms extended from the
Evansville Indiana area, down along the Ohio River toward Paducah
Kentucky, west to the Interstate 55 corridor in southeast
Missouri.
Through 200 PM, the showers and storms will persist, move slowly
and drop locally very heavy rain in a short amount of time. For
those traveling, be alert for standing water in low lying, poor
drainage areas. Also, expect rather poor visibility due to the
heavy rain.
Special weather statement, Jun 10, 1:00 PM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Paducah KY
200 PM CDT Thu Jun 10 2021
ILZ077-078-082-083-085>094-INZ081-082-085>088-KYZ001>008-010-011-
013>016-018>020-MOZ086-087-100-110>112-114-102100-
Edwards-Wabash-Hamilton-White-Williamson-Saline-Gallatin-Union-
Johnson-Pope-Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-
Vanderburgh-Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Livingston-Marshall-Crittenden-Lyon-Caldwell-
Union KY-Webster-Hopkins-Henderson-Daviess-McLean-Bollinger-
Cape Girardeau-Wayne MO-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Albion, Mount Carmel, McLeansboro, Carmi,
Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda,
Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch,
Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman,
Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland,
Benton, Marion, Eddyville, Princeton, Morganfield, Dixon,
Madisonville, Henderson, Owensboro, Calhoun, Marble Hill,
Cape Girardeau, Jackson, Piedmont, Bloomfield, Sikeston,
Charleston, and New Madrid
200 PM CDT Thu Jun 10 2021
...LOCALLY HEAVY RAIN THIS AFTERNOON...
At 200 PM, numerous showers and thunderstorms continued from the
Evansville Indiana and Henderson Kentucky area, down along the
Ohio River to near Paducah, west into portions of southeast
Missouri.
Through 400 PM, the showers and storms will persist, move slowly
and drop locally very heavy rain in a short amount of time. For
those traveling, be alert for standing water in low lying, poor
drainage areas. Also, expect rather poor visibility due to the
heavy rain. More heavy rain is expected across Evansville and
Henderson. Some street flooding is possible.
Local storm report, Jun 10, 2:42 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
342 PM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HEAVY RAIN 4 S POSEYVILLE 38.11N 87.79W
06/10/2021 M2.19 INCH POSEY IN MESONET
ONE HOUR RAINFALL TOTAL. MESONET STATION
CW9171 WADESVILLE.
&&
DWS